Oklahoma, 2013

Flash Flooding and Hail in Oklahoma, May 23, 2013

May 23, 2013 · NWS OUN · 18 events in 8 counties and zones

Moderate northwest flow aloft existed over Oklahoma, with a diffuse frontal boundary extending west-east across the center of the state. Elevated thunderstorms developed in the early morning before sunrise, primarily near the I-35 corridor, and trained over a region roughly extending from Kingfisher to Durant.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Moderate northwest flow aloft existed over Oklahoma, with a diffuse frontal boundary extending west-east across the center of the state. Elevated thunderstorms developed in the early morning before sunrise, primarily near the I-35 corridor, and trained over a region roughly extending from Kingfisher to Durant. Damaging winds and marginally severe hail were reported, along with some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 5:28 AM CST, 2 minutes earlier.

Area forecast discussion, May 23, 5:28 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
628 AM CDT THU MAY 23 2013

.DISCUSSION...
12Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
COMPLEX SITUATION THIS MORNING EQUATES TO LOW CONFIDENCE
FORECAST...PARTICULARLY IN TIMING OF EVENTS. WHAT IS
PROBABLE...HOWEVER...IS TSRA ACROSS CENTRAL OK. EXPECT +TSRAGR TO
AFFECT KOKC AND POSSIBLY KOUN EARLY THIS MORNING. AS LOW-LEVEL
JET WEAKENS LATER THIS MORNING...TSRA SHOULD SUBSIDE. EXPECT
CLOUDINESS TO CONTINUE...BUT SHOULD BE MVFR OR VFR BY AFTERNOON
AT ALL SITES. LOW-LEVEL MOISTURE AND LIFT WILL LIKELY BRING IFR
CEILINGS TO MUCH OF THE REGION BY FRIDAY MORNING...MOST LIKELY IN
W OK AND KSPS AREAS. SOME +TSRA ARE LIKELY THIS EVENING AND
OVERNIGHT NEAR AND S/SW OF KCSM...KLAW...KHBR...AND KSPS. SEVERE
STORMS WILL BE POSSIBLE THERE...ESPECIALLY THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 438 AM CDT THU MAY 23 2013/

DISCUSSION...
ELEVATED THUNDERSTORMS FORMED MOSTLY ON CUE THIS MORNING...IN AN
AREA OF LOW-LEVEL FRONTOGENESIS. RAIN CHANCES WILL REMAIN ELEVATED
THROUGH THE DAY IN THIS AREA...THEN SHIFT TO THE SOUTHWEST THIS
AFTERNOON AND EVENING AS DAYTIME HEATING DESTABILIZED THE
ATMOSPHERE THERE. A FEW OF THE AFTERNOON AND EVENING STORMS MAY BE
SUPERCELLS...WITH THE ATTENDANT RISKS OF VERY LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. THESE STORMS
SHOULD BE CONFINED TO APPROXIMATELY THE SOUTHWEST QUADRANT OF
OKLAHOMA...AND WESTERN NORTH TEXAS...CORRESPONDING TO THE CURRENT
DAY 1 SLIGHT RISK FROM THE SPC.

RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS WEAK DISTURBANCES
FLOAT AROUND IN THE UPPER-LEVEL RIDGE...AND LOTS OF LOW-LEVEL
MOISTURE REMAINS IN PLACE ACROSS OKLAHOMA AND NORTH TEXAS.

RAIN CHANCES WILL DECREASE...ESPECIALLY SOUTH...SUNDAY THROUGH
TUESDAY...AS A STRENGTHENING CAP REDUCES THE ABILITY OF STORMS TO
FORM.

MODELS CONTINUE TO SHOW A POTENTIALLY STORMY MIDDLE OF NEXT
WEEK...PARTICULARLY WEDNESDAY AND THURSDAY. DETAILS THAT FAR OUT
ARE RATHER SKETCHY...BUT A FEW SEVERE STORMS SEEM PROBABLE ONE OR
BOTH DAYS IN OUR FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  62  76  65 /  50  50  40  40
HOBART OK         83  63  84  66 /  30  60  40  40
WICHITA FALLS TX  91  69  87  68 /  20  50  30  50
GAGE OK           77  59  82  64 /  30  40  30  30
PONCA CITY OK     78  57  76  64 /  30  30  40  30
DURANT OK         84  68  81  65 /  40  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/23/23
Hazardous weather outlook, May 23, 3:55 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
455 AM CDT THU MAY 23 2013

OKZ004>048-050>052-TXZ083>090-241100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
455 AM CDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON
AND TONIGHT.

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL OCCUR THIS
MORNING ACROSS PARTS OF OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ARNETT TO
WEATHERFORD TO LAWTON TO MARIETTA OKLAHOMA...AND INCLUDES
THE WICHITA FALLS...HOBART...ALTUS...SEYMOUR...AND
VERNON AREAS.

IMPACTS...
THE MAIN HAZARDS LATE THIS AFTERNOON AND TONIGHT WILL BE VERY
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS
UP TO 70 MPH. TORNADOES MAY OCCUR IN THE SLIGHT RISK AREA
AS WELL.

THUNDERSTORMS THIS MORNING OVER CENTRAL...NORTHERN...AND
SOUTHERN OKLAHOMA WILL BE CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF HALF DOLLARS AND WIND GUSTS UP TO 60 MPH.

TIMING...
IN THE SLIGHT RISK AREA...THE MOST LIKELY TIME FOR
SEVERE STORMS WILL OCCUR BETWEEN 4 PM AND MIDNIGHT CDT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE
THIS AFTERNOON AND EVENING.

DISCUSSION...
ELEVATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT
LOCATIONS NORTHEAST OF A WOODWARD TO CHICKASHA TO MADILL
LINE THIS MORNING...PERHAPS INTO EARLY AFTERNOON...AS
A LOW LEVEL JET BRINGS INCREASED MOISTURE AND INSTABILITY
TO THE AREA. A FEW OF THESE STORMS MAY BE STRONG TO PERHAPS
SEVERE WITH HAIL UP TO THE SIZE OF HALF DOLLARS...GUSTY
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...
AND DOWNPOURS.

THIS AFTERNOON...SEVERE THUNDERSTORMS WILL DEVELOP OVER
THE TEXAS PANHANDLE...THEN MOVE EASTWARD INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. DISCRETE SUPERCELLS
MAY DEVELOP...CAPABLE OF PRODUCING VERY LARGE HAIL
AND PERHAPS TORNADOES DUE TO THE AIR BEING VERY UNSTABLE
AND SHEARED. STORMS MAY ORGANIZE INTO A SQUALL LINE THIS
EVENING ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS
WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN HAZARDS.
STORMS ARE GENERALLY EXPECTED TO WEAKEN AFTER MIDNIGHT
WITH A DIMINISHING CHANCE FOR SEVERE WEATHER.

EAST OF THE SLIGHT RISK AREA THIS AFTERNOON AND EVENING...
INCLUDING THE OKLAHOMA CITY METRO...ADA...DURANT...AND
ARDMORE AREAS...SLIGHTLY BETTER CAPPING MAY LIMIT
THUNDERSTORM DEVELOPMENT. HOWEVER...IF THE CAP CAN BE
OVERCOME...ISOLATED SEVERE...PERHAPS VERY SEVERE...STORMS
CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES
WOULD BE POSSIBLE AS THE AIR WILL BE VERY UNSTABLE
AND SHEARED. CONFIDENCE OF SEVERE STORMS IN THESE
AREAS IS LOWER COMPARED TO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE LOCALIZED
FLOODING...MAINLY LATE THIS AFTERNOON AND TONIGHT.

RIVER FLOODING CONTINUES ALONG THE CLEAR BOGGY CREEK NEAR CANEY
IN ATOKA COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA THROUGH
THE MIDDLE OF NEXT WEEK. A FEW STRONG TO PERHAPS SEVERE STORMS WILL
BE POSSIBLE DURING THIS TIME FRAME...ESPECIALLY WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
NOON TODAY.

MBS

In the hours before

Special weather statement, May 23, 2:49 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
349 AM CDT THU MAY 23 2013

OKZ018-019-024>031-231100-
KINGFISHER-LOGAN-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
349 AM CDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SCATTERED TO NUMEROUS
THUNDERSTORMS IN AND NEAR THE OKLAHOMA CITY METRO AREA...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR
THE OKLAHOMA CITY METRO AREA AND AFFECT THE MOORE...EDMOND...
SHAWNEE...AND LUTHER AREAS EARLY THIS MORNING. THE MAIN HAZARDS
FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...
SMALL HAIL LESS THAN THE SIZE OF A QUARTER...AND BRIEF HEAVY
DOWNPOURS. THESE STORMS WILL MOVE EAST OF THE METRO AREA BETWEEN
9 AND 11 AM CDT.

THERE IS A CHANCE THESE STORMS MAY INTENSIFY AND BECOME
SEVERE WITH HAIL UP TO THE SIZE OF HALF DOLLARS. NO
TORNADOES ARE EXPECTED WITH THESE STORMS.

MBS
Special weather statement, May 23, 4:03 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
503 AM CDT THU MAY 23 2013

OKZ017-018-231030-
KINGFISHER OK-BLAINE OK-
503 AM CDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINGFISHER AND
NORTHEASTERN BLAINE COUNTIES UNTIL 530 AM CDT...

AT 502 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HITCHCOCK...
MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
HITCHCOCK AND OMEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3578 9819 3595 9845 3611 9835 3612 9821
TIME...MOT...LOC 1002Z 296DEG 22KT 3600 9832

MBS
Special weather statement, May 23, 4:44 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 AM CDT THU MAY 23 2013

OKZ017-231130-
BLAINE OK-
544 AM CDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE COUNTY UNTIL
630 AM CDT...

AT 543 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKEENE...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
OKEENE AND HOMESTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3596 9821 3609 9856 3616 9846 3616 9821
TIME...MOT...LOC 1041Z 276DEG 19KT 3616 9837

MBS
Special weather statement, May 23, 4:54 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 AM CDT THU MAY 23 2013

OKZ018-019-024>031-231300-
KINGFISHER-LOGAN-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE
554 AM CDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NUMEROUS THUNDERSTORMS IN AND
NEAR THE OKLAHOMA CITY METRO AREA...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE STRENGTHEN AND
AFFECT THE OKLAHOMA CITY METRO AREA INCLUDING THE MOORE...
EDMOND...SHAWNEE...LUTHER...NORMAN...NEW CASTLE...EL RENO...
KINGFISHER...AND CHANDLER AREAS EARLY THIS MORNING. THE MAIN
HAZARDS FROM THESE STORMS WILL BE HAIL...CLOUD TO GROUND
LIGHTNING STRIKES...AND HEAVY DOWNPOURS. THESE STORMS WILL MOVE
EAST OF THE METRO AREA BETWEEN 9 AND 11 AM CDT.

THESE STORMS MAY BECOME SEVERE WITH HAIL NEAR OR PERHAPS LARGER
THAN HALF DOLLARS. NO TORNADOES ARE EXPECTED WITH THESE STORMS.

MBS

The radar

The Norman radar (KTLX), 47 km away, was scanning. The volume nearest the first event began at 11:29 UTC.

Open the radar archive at this moment

Event by event

7 hail, 7 flash flood, 4 thunderstorm wind. Local standard time, as filed.

Hail, Canadian

When
May 23, 5:30 AM CST
Where
Canadian County, 0.89 mi NW of Yukon
Measured
1 in hail
Reported by
Public
Coordinates
35.510, -97.750

Hail, Cleveland

When
May 23, 5:42 AM CST
Where
Cleveland County, 8.57 mi W of Moore
Measured
1.75 in hail
Reported by
Public
Coordinates
35.360, -97.640

At 104th SW and Council.

Flash Flood, Oklahoma

When
May 23, 5:55 AM CST to 8:55 AM CST
Where
Oklahoma County, 1.77 mi SSE of Wheatland to 1.31 mi WNW of Wheatland
Cause
Heavy Rain
Property damage
$30,000
Reported by
Public
Coordinates
35.377, -97.636

Reports of water over roadways at several locations including S Rockwell and SW 89th, SW 59th and S County Line Rd, and S Portland and SW 89th. Sinkhole opened at intersection of SW 74th and S Rockwell Ave, making the road impassable.

Thunderstorm Wind, McClain

When
May 23, 6:02 AM CST
Where
McClain County, Newcastle
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.250, -97.600

Estimated 65 mph.

Hail, Garvin

When
May 23, 6:49 AM CST
Where
Garvin County, Pauls Valley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.740, -97.220

Dime to quarter size hail reported.

Hail, Garvin

When
May 23, 6:53 AM CST
Where
Garvin County, Pauls Valley
Measured
1.75 in hail
Reported by
Public
Coordinates
34.740, -97.220

Observed 1 mile east of I-35. Also 1.5 hail reported two minutes later.

Flash Flood, Oklahoma

When
May 23, 7:00 AM CST to 10:00 AM CST
Where
Oklahoma County, 0.46 mi NNW of Wheatland to 0.89 mi WNW of Wheatland
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.406, -97.654

County Line Road flooded between SW 44th and 59th St. No damage reported.

Hail, Murray

When
May 23, 7:35 AM CST
Where
Murray County, Davis
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
34.500, -97.120

Hail, Murray

When
May 23, 7:50 AM CST
Where
Murray County, 0.57 mi W of Sulphur
Measured
1 in hail
Reported by
Public
Coordinates
34.510, -96.980

Flash Flood, Canadian

When
May 23, 8:00 AM CST to 11:00 AM CST
Where
Canadian County, 3.2 mi NE of Mustang to 2.6 mi ENE of Mustang
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.423, -97.680

Flooding reported near SW 44th St. and Morgan Rd between 44th and 59th St. No damage reported.

Flash Flood, Canadian

When
May 23, 8:00 AM CST
Where
Canadian County, 3 mi SSE of Yukon to 3.81 mi N of Mustang
Cause
Heavy Rain
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
35.460, -97.720

Flooding along Sara Rd between SW 15th St. and 29th St. Several cars stranded or inundated. No injuries reported. Damages estimated.

Thunderstorm Wind, Carter

When
May 23, 8:15 AM CST
Where
Carter County, Dickson
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.190, -96.990

Estimated gust of 65 mph.

Thunderstorm Wind, Carter

When
May 23, 8:16 AM CST
Where
Carter County, Dickson
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.190, -96.990

Estimated gust to 65 mph.

Hail, Canadian

When
May 23, 8:35 AM CST
Where
Canadian County, 0.89 mi NW of Yukon
Measured
1 in hail
Reported by
Public
Coordinates
35.510, -97.750

Thunderstorm Wind, Bryan

When
May 23, 8:39 AM CST
Where
Bryan County, 2.86 mi W of Mead
Measured
50 kt (58 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
34.000, -96.560

Small tree limbs reported down.

Flash Flood, Cleveland

When
May 23, 9:00 AM CST to 12:00 PM CST
Where
Cleveland County, 3.19 mi SE of Norman to 3.7 mi N of Noble
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.193, -97.394

Water over road at S Highway 9 and 36th Ave SE in Norman. No damage reported.

Flash Flood, Cleveland

When
May 23, 9:00 AM CST
Where
Cleveland County, 1.84 mi N of (Oun)norman Westheimer Arpt to 2.05 mi N of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.277, -97.469

Flash flooding along 12th St between Franklin and Tecumseh Rd. No damage reported.

Flash Flood, Cleveland

When
May 23, 9:00 AM CST to 12:00 PM CST
Where
Cleveland County, 3.13 mi S of Moore to 2.74 mi N of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.295, -97.481

Water over roadway at Indian Hills and 24th Ave NW north of Norman. No damage reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451490, 451491, 451789, 451492, 451493, 451494, 451792, 451496, 451495, 451795, 451796, 451497, 451500, 451498, 451499, 451798, 451800, 451801.